I had Perlane injected by end of December 2008 for my nasolabial folds. I developed trangular-shaped bulges on my cheeks, which also caused creases along my cheekbones. I looked pudgy and tired! The surgeon tried to fill lines first, but they turned blue. Yesterday, he injected Vitrase to remove it all. It looked a lot better a few hours later, but this morning, it looked even worse! What is going on? Am I now doomed to have these creases from the chubby triangles forever?
Creases and Bulges After Perlane Injections
Doctor Answers (9)
Perlane and problems
Without first viewing a photo of the areas you are concerned with, and understanding what and where the "creases from the chubby triangles" are, it is very difficult to answer your question. You should consider posting pictures for better assessment.
Perlane and vitrase
Vitrase is used to dissolve the filler product. What it does when dissolving it, is to cause more water to be taken up inthe area causing some more swelling. This will get better usually within a week or so.
Perlane is a wonderful filler to restore facial volumes loss such as the cheeks. Perlane and any other hyaluronic acid filler can be dissolved using a enzyme called Hyaluronidase. The blue discoloration is from injecting too superficially and can be easily reversed.
You might also like...
Perlane is a lot like Restylane, just a little thicker
For everyone that has had Restylane and liked the effects, Perlane may also be a good option. It is made by the same company as Restylane, and has very similar properties; the difference being the thickness of the product. If Restylane has a syrup like consistency, Perlane is a little more like Jello.
Perlane works well in areas where you need a little more bulk, like the cheeks and mid face. It works well for the Nasolabial folds, but a better treatment than placing all the Perlane directly in the Nasolabial folds, is to augment the cheeks and mid face, lifting the cheeks.
The bottom line however is that you should not have any permanent complications from Perlane as it will either dissolve over time, be reversed with the vitrase, or be removed by a physician with a needle.
I am pleased with the results we i achieved using facial dermafillers with patients. For an example, please click the link below.
Post Perlane Problems
Perlane is a great filler for deep nasolabial folds. It does stay soft for a couple of hours after injection and can be molded somewhat during that time. Movement such as smiling might have contributed to the bumps, it is hard to second guess your surgeon, however. Hyaluronidase is the right move when filler needs to be removed. It works within 48 hours. It has been reported to cause an allergic reaction in a small number of people. It is possible that you are one of them. This reaction will subside, and you will be as good as new, of course you will still have your original problem. Perhaps a softer filler like Juvederm would "sit" better in you.
Perlane and other hyaluronic acid fillers nodularity can be reversed completely
Web reference: http://www.drwilliamting.com/Fillers_for_Wrinkles.html
Bulges after Perlane in the nasolabial folds
If a filling agent is used only in the nasolabial folds without addressing volume losses in other areas of the face, the result may not be optimal. FIlling the folds alone may make the folds look less deep, but may cause the fat above the folds to buldge out. Addressing the cheeks at the same time of the folds can help prevent this from the happening.
Perlane is a great natural appearing filler when injected correctly. Bluish discoloration is from too superficial of injection and is easily reversible. The deeper contour issues you have may be from deeper injections and this is 100% reversible will hyaluronidase. You may need another Vitrase injection for final resolution. Speak to your doctor again to find out what to do next .
Perlane treatment follow-up
Perlane is a great filler for facial volume restoration and facial line reduction. It works very well in the cheeks and nasolabial creases. It does have hydrophillic properties, meaning that the filler attracts water for a period of time after injection. Rarely, this can cause unwanted swelling in nearby areas of the face. This swelling can appear as fluid mounds on the cheeks, also called festoons. These tend to disappear with time, but they can be frustratingly persistent.
Blue lines are indicative of the appearance of the filler through the skin. It is actually a light-scattering property called the Tyndall effect. Hyaluronidase injections will reduce this, but the filler will also be dissolved.
That being said, Perlane is a safe filler with very high patient satisfaction. Warm compresses and patience are helpful in cases of swelling. Perlane, like other hyaluronic acid fillers will dissipate with time.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.
You might also like...
Ask a Doctor
Get personalized answers from board-certified doctors. For free.